Alert archive / Florida / Flash Flood Warnings in 2005
Flash Flood Warning 12, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Apr 7, 2005, 2:16 AM CDT for Bay County, Florida. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2005, 2:16 AM CDT (07:16 UTC)
- Expired
- Apr 7, 2005, 4:15 AM CDT
- In force
- 119 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Bay County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KTAE 070716
FFWTAE
FLC005-070915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
216 AM CDT THU APR 7 2005
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BAY COUNTY IN THE PANHANDLE OF FLORIDA
THIS INCLUDES THE CITIES OF...PANAMA CITY...CALLAWAY
* UNTIL 415 AM CDT
* AT 211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM AN AREA OF THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRETTY
BAYOU AND HILAND PARK.
* A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER
GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS
SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF
UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO SWEEP MOST
CARS AWAY. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.
* RESIDENTS IN FLOOD PRONE AREAS SHOULD MONITOR FLOOD CONDITIONS
AND BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLOOD WATERS
THREATEN. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS.
LAT...LON 2997 8551 3003 8554 3009 8563 3009 8569
3017 8576 3024 8595 3040 8598 3040 8589
3044 8585 3043 8550 3056 8548 3056 8540
2993 8539 2993 8539
$$
23-MCNATTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 2:15 AM CDT, 1 minute earlier.
Area forecast discussion, Apr 7, 2:15 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 AM EDT THU APR 7 2005
.SYNOPSIS...DEEP STACKED LOW WAS MOVING E-SE ACROSS ARKANSAS AT THIS
TIME. BAND OF SHOWERS AND THUNDERSTORMS OVER OUR ERN CWFA WAS
PUSHING SLOWLY E...AND THIS BAND EXTENDED WELL SW INTO THE GULF WITH
QUITE A BIT OF ECHO TRAINING NOTED ON RADAR. MSAS OBJECTIVE THETA-E
ANALYSIS SHOWS THAT THE COLD FRONT THAT EXTENDED ALONG THE LOWER MS
RIVER VALLEY HAS BECOME A BIT MORE DIFFUSE AND E-W ORIENTED. THIS
LOWERS THE SEVERE THREAT BUT INCREASES THE FLOODING POTENTIAL.
&&
.SHORT TERM...TODAY THROUGH SATURDAY.
TODAY - BOTH OBSERVED DATA AND MODEL PROGS INDICATE W A SLOWER
SOLUTION WITH THE MENTIONED LOW. NAM IS SLOWER WITH THE MODEL
INSTABILITY AXIS / THUNDERSTORM LINE PASSAGE THROUGH OUR CWFA IN THE
18-00Z TIMERANGE...AND GFS IS SLIGHTLY FASTER IN THE 12-18Z RANGE.
GFS SHOWS STRONGER SHEAR PARAMETERS FOR THE 0-1KM AND BL-6KM LAYERS.
AGREE WITH THE LATEST SWODY1 THAT DESTABILIZATION MAY BE LIMITED
WITH ONGOING MCS. STILL WOULD NOT RULE OUT HAIL WITH COLD
TEMPERATURES ALOFT AS UPPER LOW TRACKS E ACROSS AL/GA.
WILL EXTEND THE FLOOD WATCH INTO TODAY...BASED ON THE LATEST HPC
EXCESSIVE RAINFALL DISCUSSION AND GRAPHIC...WHICH PLACES MUCH OF
OUR CWFA IN A HIGH RISK AREA FOR EXCEEDED FLASH FLOOD GUIDANCE
VALUES. WILL ALSO MENTION POSSIBLE SEVERE PER SWODY1 GUIDANCE.
TONIGHT - POPS SHOULD TAPER FROM W-E.
FRIDAY - UPPER LOW EXPECTED TO BE OVER GA...WITH A COLD FRONTAL
PASSAGE ALSO EXPECTED DURING THE DAY. STEEP LAPSE RATES AND
SIGNIFICANT RESIDUAL BOUNDARY LAYER MOISTURE JUSTIFY CHANCE POPS FOR
SHOWERS AND STRAY TSRA POPPING UP DURING THE DAY. PLEASE SEE THE SPC
SWODY2 PRODUCT FOR MORE DETAILS.
.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY.
MODIFIED SOME WIND GRIDS. NO OTHER SIGNIFICANT CHANGES WERE MADE.
&&
.MARINE...MOBILE BUOY REPORTING 10 FT SEAS. SCA CONDITIONS HAVE
LIKELY MOVED INTO OUR WRN WATERS ALREADY. WILL KEEP SCA CONDITIONS
TODAY FOR ALL WATERS.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.HYDROLOGY...
WITH ADDITIONAL HEAVY RAIN EXPECTED...WE CONTINUE TO BE CONCERNED
ABOUT RIVER FLOODING. PLEASE REFERENCE THE LATEST FLOOD STATEMENTS
ISSUED BY OUR OFFICE FOR MORE INFORMATION.
THE FLOOD OUTLOOK CAN BE FOUND AT:
HTTP://WWW.SRH.NOAA.GOV/DATA/TAE/ESFTAE
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 77 56 75 54 / 90 30 40 10
PANAMA CITY 73 59 73 59 / 80 20 30 10
DOTHAN 75 56 70 55 / 90 30 30 10
ALBANY 78 56 73 55 / 90 30 40 20
VALDOSTA 77 56 74 56 / 90 40 40 20
CROSS CITY 78 56 75 57 / 90 40 40 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH TODAY ALL ZONES.
GA...FLOOD WATCH TODAY ALL ZONES.
FL...SMALL CRAFT ADVISORY TODAY ALL MARINE ZONES.
FLOOD WATCH TODAY ALL ZONES.
&&
TJTHazardous weather outlook, Apr 6, 11:25 AM CDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR SEVERE WEATHER THREAT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1225 PM EDT WED APR 6 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-071000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 1225 PM EDT WED APR 6 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A DEEP LOW PRESSURE SYSTEM WILL APPROACH THE OUTLOOK AREA...BRINGING SHOWERS...THUNDERSTORMS AND HEAVY RAIN. SOME THUNDERSTORMS OVER THE EASTERN FLORIDA PANHANDLE AND SOUTHEASTERN ALABAMA COULD BECOME SEVERE LATER THIS AFTERNOON WITH DAMAGING WINDS....LARGE HAIL AND POSSIBLE TORNADOS. A TORNADO WATCH IS IN EFFECT UNTIL 7 PM CDT FOR THE WESTERN MOST COUNTIES IN THIS AREA. SEVERE WEATHER REPORTS OF TORNADOS AND LARGE HAIL HAVE ALREADY BEEN INDICATED WITH THIS SYSTEM UPSTREAM IN LOUISIANA AND MISSISSIPPI. SEE MIAWOU2...SPSTAE AND AFDTAE FOR DETAILS. THE SEVERE WEATHER THREAT WILL INCREASE TONIGHT OVER THE ENTIRE OUTLOOK AREA...ALONG WITH LOCALLY HEAVY RAIN. A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA TONIGHT. BECAUSE THE SOIL IS WET AND RIVERS REMAIN SWOLLEN FROM PREVIOUS RAINS...EVEN A COUPLE ADDITIONAL INCHES OF PRECIPITATION COULD AGGRAVATE FLOODING... ESPECIALLY IN THE VICINITY OF RIVERS ALREADY IN FLOOD. WINDS AND SEAS WILL INCREASE TO SMALL CRAFT ADVISORY LEVELS TONIGHT...WITH CONDITIONS DETERIORATING FROM WEST TO EAST. STRONG ONSHORE WINDS OVERNIGHT MAY RESULT IN TIDE LEVELS 1 TO 2 FEET ABOVE NORMAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS THURSDAY MORNING AHEAD OF THE COLD FRONT. WINDS AND SEAS WILL GRADUALLY SUBSIDE TO BELOW SMALL CRAFT ADVISORY LEVELS THURSDAY NIGHT. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS AND FLOODING TODAY OR TONIGHT...SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY OR TONIGHT. .RIP CURRENTS... THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 48-TURNAGE/BLOCK
In the hours before
Special weather statement, Apr 6, 11:12 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL ISSUED BY NATIONAL WEATHER SERVICE JACKSONVILLE FL 1212 AM EDT THU APR 7 2005 FLZ010-070515- WASHINGTON FL- 1112 PM CDT WED APR 6 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WASHINGTON COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1215 AM CDT... AT 1112 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 12 MILES WEST OF BUNKER DONATION...OR ABOUT 11 MILES SOUTH OF DE FUNIAK SPRINGS...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND EBRO...BUNKER DONATION...RED HEAD...HINSONS CROSSROADS...VERNON AND POPLAR HEAD THROUGH 1215 AM CDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Apr 6, 11:24 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL ISSUED BY NATIONAL WEATHER SERVICE JACKSONVILLE FL 1224 AM EDT THU APR 7 2005 FLZ009-070515- HOLMES FL- 1124 PM CDT WED APR 6 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HOLMES COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1215 AM CDT... AT 1124 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER WESTVILLE...OR ABOUT 9 MILES WEST OF BONIFAY...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WESTVILLE...PITTMAN...IZAGORA...HICKORY HILL...GRITNEY...CERRO GORDO...BAKER SETTLEMENT AND MILLER CROSSROADS THROUGH 1215 AM CDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 1-800-499-1594. ENYEDI
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:06 PM CDT | Tornado Warning | TAE | Walton | 266 days |
| Apr 6, 7:42 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 33 min |
| Apr 6, 8:09 PM CDT | Flash Flood Warning | TAE | Bay, Holmes, Walton, Washington | 2 hr |
| Apr 6, 10:16 PM CDT | Flash Flood Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 119 min |
| Apr 6, 10:56 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 49 min |
| Apr 6, 11:49 PM CDT | Flash Flood Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 116 min |
| Apr 7, 4:28 AM CDT | Flash Flood Warning | TAE | Gulf | 4 hr |
| Apr 7, 7:14 AM CDT | Severe Thunderstorm Warning | TAE | Franklin | 31 min |
| Apr 7, 10:00 AM CDT | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 45 min |
| Apr 7, 12:04 PM CDT | Tornado Warning | TAE | Dixie | 265 days |
Nearby
Flash Flood Warnings in Florida, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.